Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Brown patches under armpits spreading to stomach and lower back causing scaling, skin looks flaky after shower. Remedy?

Hi. I have had these brown patches that started under my armpits then spread over my stomach and lower back. Sometimes it gets very itchy and is scaling. The skin is very dry, and on closer look, there are many small white cracks that extend through the patches. And these patches are just here or there. The cover the sides of my stomach, lower back, under-armpits, and on the front of the stomach. It does not extend on my chest . I ve noticed however that after I take a shower using bar soap, my skin looks more flaky, and is usually irritating about 15-20 minutes later.
Asked On : Wed, 5 Dec 2012
Answers:  1 Views:  549
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response

Thanks for posting your query.

This sounds like pityriasis versicolor. Its a superficial fungal infection of the skin.

The treatment would be to apply ketoconazole lotion diluted in water to the affected areas once daily for ten mins before bath.

This should be applied for two weeks and then stopped.

It will take six weeks for the colour to come back.

Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor